Alert archive / Virginia / Wind Advisories in 2013
Wind Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Feb 11, 2013, 3:08 PM EST for 23 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; Mercer County, West Virginia. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 3:08 PM EST (20:08 UTC)
- Expired
- Feb 12, 2013, 7:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Blacksburg, VA
All 27 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS71 KRNK 112008 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EST MON FEB 11 2013 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042-120415- /O.NEW.KRNK.WI.Y.0007.130211T2008Z-130212T1200Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...FLAT TOP 308 PM EST MON FEB 11 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATIONS...RIDGETOPS AND HIGHER MOUNTAIN VALLEYS WHERE WINDS MAY TEND TO CHANNEL OR ACCELERATE. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TONIGHT INTO TUESDAY MORNING. * IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES. UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
951 WWUS71 KRNK 120446 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1146 PM EST MON FEB 11 2013 VAZ007-009-010-WVZ042-120600- /O.CAN.KRNK.WI.Y.0007.000000T0000Z-130212T1200Z/ TAZEWELL-SMYTH-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...BLUEFIELD... FLAT TOP 1146 PM EST MON FEB 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. $$ NCZ001-002-018-VAZ011>020-022>024-121200- /O.CON.KRNK.WI.Y.0007.000000T0000Z-130212T1200Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA 1146 PM EST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * LOCATIONS...MAINLY ABOVE 3000 FEET IN ELEVATION. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...SOME POWER OUTAGES MAY OCCUR IF TREE LIMBS FALL ON LINES. UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
344 WWUS71 KRNK 120853 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 353 AM EST TUE FEB 12 2013 ...STRONG NORTHWEST WINDS TO PERSIST ACROSS THE RIDGES EARLY THIS MORNING... .HIGH PRESSURE BUILDING IN FROM THE WEST COMBINED WITH LOW PRESSURE WELL TO THE NORTHEAST WILL MAINTAIN A STRONG PRESSURE GRADIENT EARLY THIS MORNING. THE STRONGER WINDS CAN BE EXPECTED ACROSS THE RIDGETOPS. NCZ001-002-018-VAZ011>020-022>024-121200- /O.CON.KRNK.WI.Y.0007.000000T0000Z-130212T1200Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA 353 AM EST TUE FEB 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * LOCATIONS...MAINLY ABOVE 3000 FEET IN ELEVATION. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY THIS MORNING. * IMPACTS...SOME POWER OUTAGES MAY OCCUR IF TREE LIMBS FALL ON LINES. UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
013 WWUS71 KRNK 121135 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 635 AM EST TUE FEB 12 2013 ...NORTHWEST WINDS SLOWLY DIMINISHING... NCZ001-002-018-VAZ011>020-022>024-121245- /O.EXP.KRNK.WI.Y.0007.000000T0000Z-130212T1200Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE... SALEM...FINCASTLE...LEXINGTON...BUENA VISTA 635 AM EST TUE FEB 12 2013 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... NORTHWEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING AND SHOULD REMAIN BELOW ADVISORY THRESHOLDS. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTS TO 40 OR 45 MPH MAY STILL OCCUR AT TIMES ACROSS THE HIGHER RIDGES THROUGH ABOUT MID MORNING BEFORE THE GRADIENT RELAXES EVEN MORE BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:32 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 11, 12:32 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1232 PM EST MON FEB 11 2013 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST THROUGH THE AREA BY THIS AFTERNOON. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TONIGHT INTO TUESDAY. ANOTHER WEAK STORM SYSTEM LOOKS TO MOVE NORTHEAST ACROSS THE REGION ON WEDNESDAY...POSSIBLY RESULTING IN THE NEXT ROUND OF WINTRY WEATHER FOR MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1220 PM EST MONDAY... WITH WEDGE SLOWER TO ERODE ADJUST CLOUD COVER AND TEMPERATURES FOR THIS AFTERNOON. AS OF 930 AM EST MONDAY... A CLOSED UPPER LOW WAS LOCATED NEAR LAKE SUPERIOR...WITH TRAILING WARM FRONT ACROSS OUR AREA AND COLD FRONT JUST TO THE WEST. LEFTOVER INSITU WEDGE IS ERODING THIS MORNING AND SHOULD CONTINUE INTO THIS AFTERNOON. MOIST ISENTROPIC UPGLIDE AHEAD OF THE COLD FRONT CREATING SCATTERED SHOWERS. TRIMMED BACK FROM WEST TO EAST THRU LATE MORNING AS DRYING FROM ABOVE TAKES SHAPE. WITH WARM AIR PUSHING INTO THE WESTERN MOUNTAINS (BLF WAS 54 DEGREES THIS MORNING AT 9 AM)...MODIFIED TEMPERATURES FOR THIS MORNING AND THIS AFTERNOON. DECENT 850 MB CAA OVERNIGHT WITH GENERALLY 35-45 KTS OF FLOW TONIGHT WILL RESULT IN WIND CONDITIONS TONIGHT...APPROACHING WIND ADV IN THE MOUNTAINS. WILL REVIEW MORNING RUN FOR POTENTIAL ADJUSTMENTS. AS OF 230 AM EST MONDAY... WARM FRONT GRADUALLY HEADING NE ACROSS THE SOUTH/SW EARLY THIS MORNING AND SHOULD FINALLY OVERTAKE THE LEFTOVER INSITU WEDGE AROUND MIDDAY IF NOT SOONER. EARLIER BATCH OF HEAVIER PRECIP TOOK MUCH OF THE INITIAL LIFT OFF TO THE EAST BUT EXPECTING AT LEAST SOME PATCHY -RA OR A NEW ROUND OF SCTD SHOWERS TO REDEVELOP IN FROM THE WEST AHEAD OF THE COLD FRONT THIS MORNING PER LATEST RAP/NAM. THUS LEFT IN SOME HIGHER CHANCE TO LOW LIKELYS SOUTH-SW BEFORE DAYBREAK AND THEN SLOWLY TRIMMED BACK FROM WEST TO EAST THRU MID MORNING AS DRYING FROM ABOVE TAKES SHAPE. ACTUAL COLD FRONT LOOKS TO ADVANCE EAST TO THE WESTERN SLOPES EARLY THIS MORNING...THEN EAST TO THE BLUE RIDGE MIDDAY BEFORE EXITING THE EAST BY MID AFTERNOON. THIS BOUNDARY WILL REPRESENT A QUICK SURGE IN WEST WINDS WHICH SHOULD SCOUR OUT ALL REMAINING LOW LEVEL MOISTURE AND HELP TEMPS REALLY TAKE OFF GIVEN WARMTH ALOFT AND DOWNSLOPE DRYING OUT EAST. SOME LEFTOVER HIGH CLOUDS WITH THE NEXT WAVE TO THE SOUTH MAY KEEP TEMPS IN CHECK SOMEWHAT BUT THINKING MAINLY DRY AND QUITE WINDY AT TIMES MOST AREAS THIS AFTERNOON. WITH WINDS TURNING MORE SW AND WEAKENING EARLY THIS MORNING CAN LIKELY CUT THE GOING WIND ADVISORY WEST FOR NOW. THEN THINK OVERALL SPEEDS THIS AFTERNOON WILL STAY BELOW ADVISORY CRITERIA BUT AS THE DRY AIR ALOFT/WARMTH SURGE EAST MAY SEE A QUICK SHOT OF 35-45 MPH GUSTS SO WILL HOLD OFF ON ANY ADDED HEADLINES FOR WINDS SINCE THINKING NOT PROLONGED ENOUGH AT THIS POINT. OTRW WENT CLOSER TO THE WARMER MAV MOS OUT EAST WHERE TEMPS MAY NOT JUMP UNTIL EARLY/MID AFTERNOON...WHILE STAYING CLOSER TO THE SLIGHTLY COOLER MET WEST. MAIN CONCERN OVERNIGHT WILL AGAIN BE WITH WINDS AS THE 85H BOUNDARY ARRIVES ACROSS THE MOUNTAINS AND COLD ADVECTION INCREASES. UPPER TROF SPINNING BY TO THE NORTH WILL ALSO ACT TO INCREASE THE JET ALOFT AS ANOTHER SHORTWAVE ROTATES BY AND HELPS PINCH THE GRADIENT BETWEEN IT AND HIGH PRES TO THE WEST. MODELS PROG A 50+ KT 85H JET ALONG/WEST OF THE BLUE RIDGE AFTER DARK...BUT LACK STRONG SUBSIDENCE UNDER A RATHER HIGH INVERSION TO COMPLETELY MIX DOWN THE STRONG WINDS ALOFT. THEREFORE WILL HOLD OFF ON ANY ADDED HEADLINES BUT MENTION IN THE HWO AS LATER SHIFTS MAY NEED TO HOIST PENDING TRENDS. OTRW SHOULD BE CLEARING OUT AS HIGH PRES SLOWLY BUILDS IN EXCEPT FOR SOME HIGH CLOUDS WITH THE JET SOUTH AND PERHAPS A BIT OF UPSLOPE LOW DECK NW WHERE A FEW FLURRIES POSSIBLE. KEPT TEMPS CLOSER TO THE WARMER MET MOS GIVEN MIXING AND DEEPER COLD ADVECTION STUCK WEST OF THE BLUE RIDGE. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 400 AM EST MONDAY... LOOKING TO TUESDAY...EXPECT MAINLY DRY CONDITIONS THROUGH THE MORNING AND AFTERNOON AS A WEAK HIGH PRESSURE SYSTEM PASSES ACROSS THE CENTRAL APPALACHIANS. WEST SOUTHWESTERLY UPPER LEVEL WINDS WILL HELP MAINTAIN MILD TEMPERATURES FOR THE AREA...WITH AFTERNOON HIGHS RANGING FROM THE LOW 50S ACROSS THE MOUNTAINS...TO AROUND 6O IN THE PIEDMONTS. WILL SEE CLOUD COVER INCREASE DURING THE AFTERNOON AS A VIGOROUS UPPER TROUGH PUSHES RAPIDLY EAST ACROSS THE LOWER PLAINS... AND MAY EVEN SEE A FEW SHOWERS DEVELOP ACROSS THE MOUNTAINS BY NIGHTFALL. FOR TUESDAY NIGHT AND WEDNESDAY...MODELS CONTINUE TO CONVERGE ON A MUTUAL SOLUTION AS TO THE TRACK AND IMPACTS THE UPPER TROUGH WILL HAVE AS IT PASSES THE AREA...ALTHOUGH SIGNIFICANT DIFFERENCES REMAIN. THE ECMWF MODEL HAS COME INTO BETTER AGREEMENT WITH THE GFS MODEL IN TAKING A DEVELOPING LOW PRESSURE SYSTEM...THE SURFACE REFLECTION OF THE UPPER TROUGH...ON A TRACK SOUTH OF OUR AREA. THE NAM MODEL ON THE OTHER HAND PREFERS A MORE NORTHERLY TRACK...TAKING THE DEVELOPING LOW NORTH OF OUR AREA ALONG THE OHIO RIVER. AT THIS POINT...THE GFS HAS BEEN THE MOST CONSISTENT WITH THE TRACK OF THIS LOW OVER THE PAST SEVERAL RUNS...AND WILL CONTINUE TO FOLLOW ITS LEAD. AS FOR THE IMPACTS...LATEST GFS AND ECMWF FORECAST SOUNDINGS INDICATE THAT LOW LEVEL TEMPERATURES WILL BE JUST ABOVE FREEZING TUESDAY NIGHT THROUGH EARLY WEDNESDAY AFTERNOON AS PRECIPITATION MOVES INTO THE AREA. AS SUCH...WITH WET BULBING AND EVAPORATIVE COOLING EFFECTS INTERACTING WITH THE COMPLEX TERRAIN ACROSS OUR AREA...PRECIPITATION TYPE ACROSS THE MOUNTAINS WILL BE THE BIGGEST CHALLENGE...AND EXPECT TO SEE MIXTURE OF MAINLY RAIN AND SLEET...WITH POCKETS OF SNOW AND FREEZING RAIN FROM TIME TO TIME. BY WEDNESDAY AFTERNOON...AS THE LOW PASSES JUST SOUTH OF THE AREA...TEMPERATURES ARE EXPECTED TO WARM SUCH THAT MAINLY RAIN CAN BE EXPECTED FOR MOST LOCATIONS...BEFORE WINDS SHIFT NORTHWESTERLY BY SUNSET. COLDER AIR WILL BUILD IN QUICKLY BEHIND THE LOW...ALLOWING RAIN TO CHANGE OVER TO SNOW ACROSS THE MOUNTAINS BEFORE MIDNIGHT THURSDAY. EXPECTING MAINLY A BRIEF ROUND OF SNOW SHOWERS EAST OF THE BLUE RIDGE EARLY THURSDAY MORNING BEFORE PRECIPITATION MOVES OUT OF THE AREA. HOWEVER...SNOW SHOWERS WILL PERSIST ACROSS THE MOUNTAINS THROUGH THE NIGHT...MAINLY AFFECTING THE FAVORED WESTERN SLOPES. AT THIS POINT...LOOKING AT 2 TO 3 INCHES OF SNOW ACROSS THE UPSLOPE AREAS...WITH LOCALLY HIGHER AMOUNTS...BUT WITH UNCERTAINTIES REMAINING IN THE TRACK OF THE LOW...THOSE NUMBERS MAY CHANGE. IN ANY EVENT...SNOW SHOWERS ARE EXPECTED TO TAPER OFF QUICKLY BY SUNRISE THURSDAY AS WINDS SHIFT MORE FROM THE SOUTHWEST...AND WE CAN EXPECT DRY WEATHER AND CONTINUED MILD TEMPERATURES THROUGH THE REMAINDER OF THE DAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 400 AM EST MONDAY... FROM FRIDAY THROUGH SUNDAY...A LONGWAVE TROUGH IS PROGGED TO BE OVER THE JAMES BAY REGION OF CANADA AND SOUTH INTO THE EASTERN U.S. THAT IS ONE ELEMENT OF THIS PORTION OF THE FORECAST THAT HAS MODERATELY HIGH CONFIDENCE. ANOTHER ELEMENT WITH MODERATELY HIGH CONFIDENCE IS THE TEMPERATURE FORECAST...AT LEAST THE TREND. PROGRESSIVELY COLDER AIR WILL BE ENTERING THE REGION ON GUSTY NORTHWEST WINDS... ESPECIALLY BY THE START OF THE WEEKEND. THERE IS LOW CONFIDENCE CONCERNING THE SPEED AND TRACK OF INDIVIDUAL SHORTWAVE TROUGHS WITHIN THE LARGER LONGWAVE TROUGH PATTERN. VARIOUS MODELS COMPARED TO ONE ANOTHER FROM THE SUNDAY 12Z...7AM...RUNS OFFER DIFFERENT SOLUTIONS...AND EACH WOULD IMPACT THE WEATHER ACROSS OUR REGION IN VARIOUS WAYS. GOING TO LEAN TOWARDS A DRIER...BUT COMPARABLE... SOLUTION TO THAT OFFERED FOR THIS TIME PERIOD BY HPC. GIVEN THIS...OUR FORECAST WILL REFLECT ONE THAT WILL HAVE PROGRESSIVELY COLDER TEMPERATURES AS THE UPPER TROUGH SINKS SOUTHWARD AFFECTING THE EASTERN SEABOARD. WE WILL HAVE UPSLOPE RAIN/SNOW SHOWERS FORECAST IN SOUTHEAST WEST VIRGINIA AND NEIGHBORING PORTIONS OF SOUTHWEST VIRGINIA ON FRIDAY AS A WEAK SHORTWAVE TROUGH MOVES THROUGH OHIO VALLEY. BETTER COVERAGE OF PRECIPITATION IS FORECAST SATURDAY AND SATURDAY NIGHT AHEAD OF...AND DURING THE PASSAGE OF A SLIGHTLY MORE ROBUST SHORTWAVE TROUGH THAT WILL HAVE ITS ORIGINS FROM THE CENTRAL PLAINS...AND BECOME AMPLIFIED AS IT INTERACTS WITH THE EASTERN LONGWAVE TROUGH. BEHIND THIS SYSTEM...UPSLOPE SNOW SHOWERS ARE EXPECTED OVER SOUTHEAST WEST VIRGINIA DURING THE DAY SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1220 PM EST MONDAY... QUITE A VARIATION IN FLYING WEATHER ACROSS THE REGION THIS AFTERNOON WITH IFR/LIFR EAST OF THE BLUE RIDGE WHERE THE RESIDUAL WEDGE PERSISTS TO VFR ACROSS SE WVA WHERE MOISTURE HAS MIXED OUT A BIT. THE WARM FRONT WILL CONTINUE TO MOVE NORTH THIS AFTERNOON ACROSS THE REGION. LOW LEVEL WIND SHEAR WILL REMAIN A PROBLEM AT MOST LOCATIONS ESPCLY WHERE THE JET REMAINS ALOFT OVERTOP THE WEDGE AND LOWER CIGS EARLY ON. THE LOW LEVEL WIND SHEAR GO AWAY THIS AFTERNOON AS THE COLD FRONT MOVES ACROSS AND MIXING TAKES PLACE. MIXING SHOULD BRING ABOUT SCATTERING OF LOWER CIGS EAST OF THE WV MTNS THIS AFTERNOON INTO TONIGHT ALTHOUGH TIMING OF CLEARING LOWER CONFIDENCE AT THIS POINT. ONCE ANY CLEARING TAKES PLACE...DRIER AIR MIXING DOWN WILL CAUSE GUSTY WEST- NW WINDS AT 20 TO 35 KNOTS AT LEAST FOR A FEW HOURS THIS AFTERNOON. EXPECT VFR TO THEN LINGER INTO MONDAY NIGHT AND TUESDAY WITH HIGH PRESSURE SPILLING IN FROM THE WEST BEFORE WEAKENING TUESDAY EVENING. WEST WINDS WILL REMAIN QUITE STRONG OVERNIGHT INTO EARLY TUESDAY WITH GUSTS AGAIN TOPPING 30-35 KTS ESPCLY ALONG THE RIDGES OVERNIGHT. ANOTHER AREA OF LOW PRESSURE IS THEN EXPECTED TO FORM ON THE RESIDUAL FRONT TO THE SOUTH BY MIDWEEK WITH PERHAPS ANOTHER ROUND OF PRECIP AND LOWER CIGS ON WEDNESDAY. VFR SHOULD AGAIN RETURN TO ALL SITES ON THURSDAY AS WEAK HIGH PRESSURE BUILDS IN BEHIND THE EXITING AREA OF LOW PRESSURE. THE ARRIVAL OF MUCH COLDER AIR BY WEEKS END WILL LIKELY PRODUCE A PERIOD OF UPSLOPE MVFR CLDNS FOR THE SE WVA SITES FRIDAY WITH SCATTERED SNOW SHOWERS POSSIBLE. OTRW VFR ELSW FOR THE END OF THE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/KK NEAR TERM...JH/KK SHORT TERM...NF LONG TERM...DS AVIATION...JH/KK/WP
Hazardous weather outlook, Feb 11, 4:04 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 404 AM EST MON FEB 11 2013 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042-120915- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER- 404 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A QUICK SURGE IN WEST WINDS MAY PRODUCE GUSTS TO 45 MPH AT TIMES THIS AFTERNOON...WITH MORE WIDESPREAD SPEEDS OF 40 TO 45 MPH OR STRONGER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX MAY OCCUR WEDNESDAY AND WEDNESDAY NIGHT WITH LIGHT SNOWFALL ACCUMULATIONS POSSIBLE ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ043-044-058-059-120915- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- HALIFAX-CHARLOTTE- 404 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ043>045-120915- SUMMERS-MONROE-GREENBRIER- 404 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WEST WINDS MAY GUST TO 40 OR 45 MPH THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX MAY OCCUR WEDNESDAY AND WEDNESDAY NIGHT WITH LIGHT TO MODERATE SNOWFALL ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ032>035-045>047-120915- PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 404 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WEST WINDS MAY GUST TO 40 OR 45 MPH THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX MAY OCCUR WEDNESDAY AND WEDNESDAY NIGHT WITH LIGHT SNOWFALL ACCUMULATIONS POSSIBLE ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.